Dysglycemia Associated With The Use Of Fluoroquinolones- Focus On Gatifloxacin

Jose, J and Jimmy, B and Saravu, Kavitha (2007) Dysglycemia Associated With The Use Of Fluoroquinolones- Focus On Gatifloxacin. Journal of Clinical and Diagnostic Research, 1 (3). pp. 185-187. ISSN 0973 - 709X

[img] PDF
dysglycemia_jcdr_pdf.pdf - Published Version
Restricted to Registered users only

Download (155kB) | Request a copy

Abstract

Fluoroquinolones are generally regarded as safe antimicrobial agents with relatively few adverse effects or drug interactions. Dysglycemia (hypo or hyperglycemia) has been reported rarely with many of the fluoroquinolones. The latest data suggests that gatifloxacin is one of the newer fluoroquinolones and is associated with a higher incidence of dysglycemic effects. The exact mechanism behind this effect is not known. The risk factors for the development of this effect are identified as diabetes mellitus, older age, renal insufficiency, and patients taking medications for diabetics (especially hypoglycemic agents). Potential for this increased risk of serious glucose abnormalities should be considered especially while using gatifoxacin in the identified risk groups.

Item Type: Article
Uncontrolled Keywords: Gatifloxacin, fluoroquinolone, dysglycemia, hypoglycemia, hyperglycemia
Subjects: Medicine > KMC Manipal > Medicine
Pharmacy > MCOPS Manipal > Pharmacy Practice
Depositing User: KMC Manipal
Date Deposited: 18 Jun 2012 06:58
Last Modified: 18 Jun 2012 06:58
URI: http://eprints.manipal.edu/id/eprint/76679

Actions (login required)

View Item View Item